My boyfriend has a problem, I suspect he has erectile dysfunction and it is difficult for him to get it up at times. I have asked him to make an appointment with a doctor and get examined, but he feels ashamed and does not want to seek help. I read about erectile dysfunction and it seems to affect older guys, but my boyfriend is under 30. He can get hard sometimes, but then we have to wait for 2-3 days before he can get it again. He is also sometimes experiences a difficulty to ejaculate. Some days he can be hard the same day or the day after. He takes antidepressant medications (Efexor) and I have read that such medications may have this effect. However, he claims that it has always been this way, even before he started with the medicines.
The fact that the erection varies is common. In your boyfriend’s case, just as you describe it can be a drug side effect, there are also a lot of other things that can interfere with the ability to develop an erection eg. stress, lack of sleep, performance anxiety, alcohol influence etc. Generally, one could say that some such factors are increasingly affecting age. The fact that he sometimes cannot get ejaculation is also the drug side effect that is described for medication with antidepressant action.
In most cases, the problem is the stress. Young men can feel anxiety when they are with a partner for the first time or feel fearful of making their sex partner pregnant. This kind of anxiety causes the body to start producing stress hormones, which in turn affects the ability to get an erection.
Young men are more often affected by problems with erectile dysfunction during periods and are more easily affected by factors such as stress and anxiety associated with intercourse. Poor experiences about sexuality and sex can cause nervousness and performance anxiety, which is also the most common cause of impotence among younger men.